Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 99, NWS Corpus Christi, TX

June 18, 2015Jim Wells County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 18, 2015, 12:45 PM CDT for Jim Wells County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2015, 12:45 PM CDT (17:45 UTC)
Expired
Jun 18, 2015, 2:45 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 65 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WGUS54 KCRP 181745
FFWCRP
TXC249-181945-
/O.NEW.KCRP.FF.W.0099.150618T1745Z-150618T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1245 PM CDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN AND CENTRAL JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 245 PM CDT
    
* AT 1244 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALICE...PREMONT...LA GLORIA...PALITO BLANCO...BEN BOLT AND LAKE
  ALICE.

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 2726 9823 2781 9823 2783 9795 2764 9796
      2763 9806 2726 9806

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 12:41 PM CDT, 4 minutes earlier.

Area forecast discussion, Jun 18, 12:41 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1241 PM CDT THU JUN 18 2015

.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.

&&

.AVIATION...SCATTERED CONVECTION FORMED NEAR COASTAL CONVERGENCE
ZONE AND SPREADING INLAND A LITTLE FASTER THAN YESTERDAY. MVFR
CIGS WILL CONTINUE OVER COASTAL PLAINS THROUGH THE AFTERNOON WITH
THE SCATTERED THUNDERSTORMS. COULD SEE BRIEF IFR VSBYS WITHIN
HEAVY RAIN. EXPECT THE FOCUS FOR CONVECTIVE DEVELOPMENT WILL SHIFT
TO THE WEST FOR THIS AFTERNOON AND TONIGHT AS DEEP MOISTURE WILL
REMAIN OVER THIS REGION. KEPT A MENTION OF TSRA IN LRD TAF THROUGH
06Z. MVFR CIGS/VSBYS WILL BE PREVALENT WITH THE CONVECTION BUT
COULD SEE PERIODS OF IFR VSBYS ALONG WITH GUSTY WINDS. MVFR CIGS
WILL RETURN TO THE INLAND COASTAL PLAINS BY 09Z FRIDAY WITH MVFR
CIGS LINGERING THROUGH THE MORNING FOR THE VICTORIA CROSSROADS.
MVFR CIGS WILL LINGER OVER THE BRUSH COUNTRY FRIDAY MORNING AND
SCATTERED SHOWERS COULD REDEVELOP BY MID MORNING.

&&

.PREV DISCUSSION... /ISSUED 1032 AM CDT THU JUN 18 2015/

DISCUSSION...ABUNDANT MOISTURE REMAINS OVER THE REGION THIS
MORNING WITH 12Z CRP SOUNDING SHOWING PRECIPITABLE WATER VALUE OF
2.3 INCHES. SPEED CONVERGENCE ZONE ALONG THE COAST PROVIDING
FOCUS FOR CONVECTIVE DEVELOPMENT AT THIS TIME. ANY THUNDERSTORM
THAT FORMS WILL HAVE THE CAPABILITY OF PRODUCING 2 TO 3 INCHES IN
AN HOUR. WILL CONTINUE THE FLASH FLOOD WATCH FOR THE COASTAL
PLAINS THROUGH 7 PM. GOES SOUNDER OF PRECIPITABLE WATER SHOWS
DRIER AIR LOCATED OVER THE NORTHWEST GULF OF MEXICO OFF THE
LOWER TEXAS COAST. THINK THAT THIS LOWER THETA-E AIR MASS WILL
MOVE INTO THE COASTAL PLAINS FOR THIS EVENING AND REDUCE RAIN
CHANCES. SCENARIO IS DIFFERENT FOR THE BRUSH COUNTRY. THE DEEP
TROPICAL MOISTURE AXIS IS EXPECTED TO DRIFT WESTWARD AND REMAIN
THERE THROUGH THE NIGHT. 12Z ANALYSIS SHOWS A WEAK MID LEVEL
VORTICITY MAXIMUM SOUTH OF MCALLEN. HRRR/GFS/ECMWF/SREF ALL TAKE
THIS FEATURE UP THE RIO GRANDE TOWARD LAREDO THIS EVENING. LOW
LEVEL MOISTURE CONVERGENCE ALSO EXPECTED TO SHIFT INLAND THROUGH
THIS AFTERNOON. WITH TROPICAL AIR MASS...ANY STORMS COULD PRODUCE
2 TO 3 INCHES IN AN HOUR WITH MAXIMUM ACCUMULATIONS TO 5 OVER THE
BRUSH COUNTRY. SO WILL ISSUE FLASH FLOOD WATCH FOR THE BRUSH
COUNTRY THROUGH MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    89  78  90  77  89  /  40  20  20  20  40
VICTORIA          86  75  87  74  88  /  50  20  30  20  40
LAREDO            92  77  92  76  93  /  60  60  20  30  40
ALICE             89  75  92  76  92  /  50  50  30  20  40
ROCKPORT          87  78  87  79  88  /  40  20  20  20  40
COTULLA           91  74  90  75  90  /  60  60  30  30  40
KINGSVILLE        89  76  91  77  91  /  40  20  30  20  40
NAVY CORPUS       87  80  87  79  88  /  40  20  20  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
     ZONES: DUVAL...JIM WELLS...LA SALLE...LIVE OAK...MCMULLEN...
     WEBB.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...KLEBERG...
     NUECES...REFUGIO...SAN PATRICIO...VICTORIA.

     HIGH RIP CURRENT RISK UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.

GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jun 18, 10:58 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1058 AM CDT THU JUN 18 2015

GMZ230-235-TXZ229>234-239>247-190000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-LA SALLE-
MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1058 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM FOR THE COASTAL BEND
AND THE VICTORIA CROSSROADS. A FLASH FLOOD WATCH IS IN EFFECT FOR
THE BRUSH COUNTRY UNTIL MIDNIGHT TONIGHT.

ALTHOUGH WIDESPREAD RAINFALL AMOUNTS OF MORE THAN 1 INCH ARE NOT
ANTICIPATED TODAY...STANDING WATER IN FIELDS AND SWOLLEN CREEKS
AND DITCHES WILL RESULT IN ANY RAINFALL TO BRING RAPID RUNOFF AND
POSSIBLE FLOODING. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY AND THIS EVENING...WITH MORE NUMEROUS SHOWERS AND
STORMS OVER THE BRUSH COUNTRY. THE STORMS IN THIS AREA WILL BE
CAPABLE OF PRODUCING RAIN RATES OF 2 TO 3 INCHES IN AN HOUR.
ISOLATED TOTAL RAINFALL AMOUNTS COULD REACH UP TO 5 INCHES OVER
THE BRUSH COUNTRY. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH A
STRONGER STORM COULD PRODUCE WIND GUSTS TO 45 MPH AND VERY SMALL
HAIL.

THERE IS A HIGH RISK OF RIP CURRENTS THROUGH 10 PM THURSDAY OVER
GULF-FACING BEACHES DUE TO HIGH PERIOD SWELLS AND SUSTAINED
ONSHORE FLOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY INTO THE WEEKEND
ACROSS SOUTH TEXAS. SOME OF THESE STORMS WILL PRODUCE HEAVY
RAIN...ESPECIALLY ACROSS THE BRUSH COUNTRY AND WESTERN PORTIONS
OF THE COASTAL BEND. LOCALIZED FLOODING WILL BE POSSIBLE DUE TO
SATURATED SOILS FROM PREVIOUS HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ250-255-270-275-190000-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1058 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT/GW/MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:21 PM CDTFlash Flood WarningCRPDuval, Jim Wells3 hr
Jun 17, 7:35 PM CDTFlash Flood WarningCRPKleberg, Nueces3 hr
Jun 17, 7:45 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg45 min
Jun 17, 7:46 PM CDTRiver Flood WarningCRPBee18 hr
Jun 17, 7:51 PM CDTSpecial Marine WarningCRP114 min
Jun 17, 8:55 PM CDTRiver Flood WarningCRPNueces, San Patricio7 days
Jun 17, 8:55 PM CDTRiver Flood WarningCRPJim Wells31 hr
Jun 17, 10:11 PM CDTAreal Flood WarningCRPJim Wells, Nueces6 hr
Jun 17, 10:24 PM CDTAreal Flood WarningCRPKleberg3 hr
Jun 17, 10:40 PM CDTSpecial Weather StatementCRPDuval50 min
Jun 17, 11:41 PM CDTAreal Flood AdvisoryCRPLa Salle, Webb3 hr
Jun 18, 1:44 AM CDTAreal Flood AdvisoryCRPVictoria2 hr
Jun 18, 2:38 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun112 min
Jun 18, 3:03 AM CDTRiver Flood WarningCRPAransas, Refugio38 hr
Jun 18, 3:17 AM CDTRiver Flood WarningCRPJim Wells, Live Oak, Nueces, San Patricio7 days
Jun 18, 3:23 AM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more19 hr
Jun 18, 3:39 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces18 hr
Jun 18, 11:43 AM CDTAreal Flood AdvisoryCRPNueces62 min
Jun 18, 1:19 PM CDTAreal Flood AdvisoryCRPKleberg3 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.